Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at May 29, 2005, 3:37 PM EDT for Rockingham County, New Hampshire. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 3:37 PM EDT (19:37 UTC)
- Expired
- May 29, 2005, 4:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 109 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KGYX 291939
SVRGYX
NHC015-292030-
/O.NEW.KGYX.SV.W.0002.050529T1937Z-050529T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
337 PM EDT SUN MAY 29 2005
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE
THIS INCLUDES THE CITY OF EXETER
* UNTIL 430 PM EDT
* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM NEAR RAYMOND MOVING EAST AT 20 MPH.
THIS STORM WILL EXIT THE NEW HAMPSHIRE SEACOAST BY 415 PM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EPPING...NEWMARKET...BRENTWOOD AND STRATHAM.
LAT...LON 4311 7084 4307 7086 4311 7087 4309 7092
4306 7087 4304 7087 4291 7095 4304 7127
4315 7110 4314 7105 4307 7107
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:12 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 29, 2:12 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 212 PM EDT SUN MAY 29 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... BROAD AREA OF LOW PRESSURE WILL CONTINUE TO PLAGUE THE REGION WITH CLOUDS AND SHOWERS THROUGH MONDAY. BOUNDARY OVER CENTRAL MAINE STILL FORECAST TO SETTLE SOUTHEAST OVERNIGHT AND MONDAY AND THIS WILL BE THE FOCUS FOR SHOWER ACTIVITY. THINK CONVECTIVE ACTIVITY OVER THE REGION TODAY WILL BE SHUNTED WESTWARD ON MONDAY...ALTHOUGH INSTABILTY REMAINS...ANY SUN WILL BE LIMITED TO FAR WESTERN ZONES. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... WEAK...DISORGANIZED LOW PRESSURE WILL LINGER OVER THE AREA MONDAY NIGHT AND TUESDAY. THIS WILL BE REPLACED BY A WEAK AREA OF HIGH PRESSURE AS AN UPPER LEVEL RIDGE BUILDS INTO THE NORTHEAST STARTING TUESDAY. THE SURFACE AND UPPER LEVEL RIDGE SHOULD HOLD ON THROUGH THURSDAY BEFORE LOW PRESSURE TRACKS NORTHEAST ON FRIDAY...PERHAPS GIVING A GLANCING BLOW TO OUR FORECAST AREA...MAINLY OVER SOUTHERN MOST ZONES. THIS LOW MOVES OUT TO SEA AND THE SURFACE AND UPPER LEVEL RIDGE BECOME RE-ESTABLISHED OVER THE NORTHEAST...BUT THIS TIME MUCH WARM AIR MOVES IN. WILL BASE THE SHORTER LONG TERM ON THE GFS80 AND THE LONGER LONG TERM ON THE GFS LR MODELS. && .AVIATION...VFR GIVING WAY TO MVFR OVER WESTERN MAINE ON MONDAY. && .MARINE... SHORT TERM (TONIGHT THROUGH MONDAY)...NO PROBLEMS IN THE SHORT TERM. LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...WEAK PRESSURE PATTERN THROUGH THIS PERIOD WILL RESULT IN WINDS AND SEAS BELOW SMALL CRAFT ADVISORY CRITERIA. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 29, 5:34 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 534 AM EDT SUN MAY 29 2005 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-301000- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 534 AM EDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS MAY CONTAIN SMALL HAIL AND LOCALLY HEAVY RAINFALL TODAY. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ON MONDAY MAY CONTAIN SMALL HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APFFEL
In the hours before
Special weather statement, May 29, 11:21 AM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1121 AM EDT SUN MAY 29 2005 MEZ012-NHZ004-006-291830- NORTHERN CARROLL NH-SOUTHERN CARROLL NH-SOUTHERN OXFORD ME- INCLUDING THE CITIES OF...BETHEL...CONWAY...FRYEBURG... MOULTONBOROUGH...OSSIPEE...RUMFORD AND SOUTH PARIS 1121 AM EDT SUN MAY 29 2005 A FEW THUNDERSTORMS HAVE DEVELOPED OVER SOUTHERN OXFORD COUNTY IN WESTERN MAINE AND CARROLL COUNTY IN EAST CENTRAL NEW HAMPSHIRE LATE THIS MORNING. THESE THUNDERSTORMS ARE MOVING VERY SLOWLY TO THE EAST AT ONLY 5 MPH. DUE TO THIS SLOW MOVEMENT THESE STORMS CAN DUMP HEAVY RAIN...AS MUCH AS ONE OR TWO INCHES...OVER A SMALL AREA IN A MATTER OF AN HOUR OR LESS. OCCASIONAL LIGHTNING CAN BE EXPECTED. ALSO... SMALL HAIL IS POSSIBLE WITH THESE STORMS. IF THREATENING WEATHER APPROACHES...WHETHER ON LAND OR WATER...SEEK SAFE SHELTER.
Special weather statement, May 29, 12:08 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1208 PM EDT SUN MAY 29 2005 MEZ018-019-291830- INTERIOR CUMBERLAND ME-INTERIOR YORK ME- INCLUDING THE CITIES OF...ALFRED...BRIDGTON...NAPLES... NORTH WINDHAM AND SANFORD 1208 PM EDT SUN MAY 29 2005 A FEW THUNDERSTORMS HAVE DEVELOPED OVER SOUTHERN OXFORD COUNTY IN WESTERN MAINE AND CARROLL COUNTY IN EAST CENTRAL NEW HAMPSHIRE AND ARE MOVING INTO NORTHWEST PORTIONS OF CUMBERLAND AND YORK COUNTIES AROUND NOON TIME. THESE THUNDERSTORMS ARE MOVING VERY SLOWLY TO THE EAST AT ONLY 5 TO 10 MPH AND WILL MOVE THROUGH INTERIOR PORTIONS OF YORK AND CUMBERLAND COUNTIES...INCLUDING THE SEBAGO LAKE REGION ...THROUGH MID AFTERNOON. DUE TO THIS SLOW MOVEMENT...THESE STORMS CAN DUMP HEAVY RAIN...AS MUCH AS ONE OR TWO INCHES...OVER A SMALL AREA IN A MATTER OF AN HOUR OR LESS. OCCASIONAL LIGHTNING CAN BE EXPECTED. ALSO... SMALL HAIL IS POSSIBLE WITH THESE STORMS. IF THREATENING WEATHER APPROACHES...WHETHER ON LAND OR WATER...SEEK SAFE SHELTER.
Special weather statement, May 29, 12:35 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1235 PM EDT SUN MAY 29 2005 MEZ012-018>020-291900- ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-INTERIOR YORK ME- SOUTHERN OXFORD ME- INCLUDING THE CITIES OF...ALFRED...AUBURN...BETHEL...BRIDGTON... FRYEBURG...LEWISTON...MECHANIC FALLS...NAPLES...NORTH WINDHAM... RUMFORD...SANFORD...SOUTH PARIS AND TURNER 1235 PM EDT SUN MAY 29 2005 A FEW STRONG THUNDERSTORMS WILL MOVE VERY SLOWLY TO THE SOUTHEAST ACROSS SOUTHERN OXFORD...ANDROSCOGGIN...INTERIOR CUMBERLAND AND INTERIOR YORK COUNTIES THROUGH MID AFTERNOON. THIS INCLUDES THE SEBAGO LAKE REGION. THESE THUNDERSTORMS ARE MOVING VERY SLOWLY TO THE SOUTHEAST AT 10 MPH AND CAN DUMP HEAVY RAIN...AS MUCH AS ONE OR TWO INCHES...OVER A SMALL AREA IN A MATTER OF AN HOUR OR LESS. OCCASIONAL LIGHTNING CAN BE EXPECTED. HAIL IS ALSO POSSIBLE WITH THESE STORMS. IF THREATENING WEATHER APPROACHES...WHETHER ON LAND OR WATER...SEEK SAFE SHELTER.
Special weather statement, May 29, 1:51 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 151 PM EDT SUN MAY 29 2005 MEZ018>020-023>026-NHZ006-008>010-013-014-292000- ANDROSCOGGIN ME-BELKNAP NH-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL YORK ME-INTERIOR CUMBERLAND ME- INTERIOR ROCKINGHAM NH-INTERIOR YORK ME-LINCOLN ME-MERRIMACK NH- SAGADAHOC ME-SOUTHERN CARROLL NH-STRAFFORD NH- INCLUDING THE CITIES OF...ALFRED...AUBURN...BATH...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CONCORD...DAMARISCOTTA... DERRY...DOVER...DURHAM...EXETER...FRANKLIN...HAMPTON...HENNIKER... KITTERY...LACONIA...LEWISTON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OSSIPEE...PORTLAND...PORTSMOUTH...ROCHESTER...SALEM...SANFORD... SOUTH PORTLAND...TOPSHAM...TURNER...WESTBROOK AND WISCASSET 151 PM EDT SUN MAY 29 2005 SCATTERED STRONG THUNDERSTORMS WILL MOVE VERY SLOWLY TO THE SOUTHEAST ACROSS SOUTHWEST MAINE AND SOUTHEAST NEW HAMPSHIRE THROUGH 4 PM. THIS INCLUDES ANDROSCOGGIN...CUMBRLAND...LINCOLN...SAGADAHOC AND YORK COUNTIES IN MAINE AND BELKNAP...MERRIMACK...ROCKINGHAM...STRAFFORD AND SOUTHERN CARROLL COUNTIES IN NEW HAMPSHIRE. HEAVY RAIN AND SMALL HAIL...UP TO DIME SIZE...HAVE BEEN REPORTED WITH SOME OF THESE THUNDERSTORMS. THESE THUNDERSTORMS ARE MOVING VERY SLOWLY TO THE SOUTHEAST AT 10 MPH AND WILL BE ACCOMPANIED BY OCCASIONAL LIGHTNING AND HEAVY RAIN. HAIL AND WIND GUSTS OF 30 MPH ARE POSSIBLE. IF THREATENING WEATHER APPROACHES...WHETHER ON LAND OR WATER...SEEK SAFE SHELTER.
Special weather statement, May 29, 2:10 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 210 PM EDT SUN MAY 29 2005 MEZ018-023-292109- COASTAL YORK ME-INTERIOR YORK ME- INCLUDING THE CITIES OF...ALFRED...BIDDEFORD...KITTERY AND SANFORD 210 PM EDT SUN MAY 29 2005 ...THUNDERSTORMS WILL ROLL THROUGH YORK COUNTY THROUGH 300 PM... THUNDERSTORMS CONTAINING HEAVY RAIN AND POSSIBLY SMALL HAIL WILL MOVE SOUTHEAST AT 20 MPH. THE STORMS WILL BE IN A LINE FROM WATERBORO TO SANFORD BY 220 PM AND WILL EXIT THE COASTLINE FROM BIDDEFORD TO WELLS BY 300 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, May 29, 2:23 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 223 PM EDT SUN MAY 29 2005 MEZ012>014-018>028-NHZ003>010-013-014-292121- ANDROSCOGGIN ME-BELKNAP NH-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN GRAFTON NH-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN FRANKLIN ME-SOUTHERN GRAFTON NH- SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME-STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BETHEL...BETHLEHEM...BIDDEFORD...BOOTHBAY HARBOR... BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT...CONCORD...CONWAY... DAMARISCOTTA...DERRY...DOVER...DURHAM...EXETER...FAIRFIELD... FARMINGTON...FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER... KITTERY...LACONIA...LEBANON...LEWISTON...LINCOLN...LINCOLNVILLE... LITTLETON...MECHANIC FALLS...MEREDITH...MOULTONBOROUGH...NAPLES... NEW LONDON...NORTH WINDHAM...NORTHWOOD...OAKLAND...OSSIPEE... PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH...ROCHESTER... ROCKLAND...RUMFORD...SALEM...SANFORD...SEARSPORT...SKOWHEGAN... SOUTH PARIS...SOUTH PORTLAND...THORNDIKE...TOPSHAM...TURNER... WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 223 PM EDT SUN MAY 29 2005 ...THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF WESTERN MAINE AND NEW HAMPSHIRE THROUGH 500 PM... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS WESTERN MAINE AND MUCH OF NEW HAMPSHIRE AT 20 MPH. SEVERAL STORMS WILL CONTAIN HEAVY DOWNPOURS AND SMALL HAIL.
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.